MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Material Fragmentation (1261); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable as the lens remains implanted.Device evaluation: the product testing could not be performed as the product was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record evaluation: the manufacturing records for the device were reviewed and no non-conformance report (nc) was found as part of this manufacturing records review.The product was manufactured and released according to specifications.A search in complaint system revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported event cannot be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the haptic of an intraocular lens (iol) got stuck under the push bar and ripped the haptic as it was being pulled out of the injector.The doctor had to go inside the eye and amputate the distal end of the stuck haptic from the injector.The edge was smooth and therefore the decision was made to continue implanting the iol in the bag and the lens was left in the right eye of the patient without a haptic.It was indicated that after insertion, they could not get the injector out, because the haptic was under the push bar.The surgery tech thinks that at the time of manufacturing when the lenses are loaded, the back haptic trails back.The lens with only one haptic remains implanted as of to date and no secondary surgical procedure has been performed.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: nov 30, 2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: a piece of the complaint lens was received in the original simplicity handpiece.The original folding carton was also received.A piece of detached haptic from the complaint lens was received overridden and stuck in the cartridge of the simplicity handpiece.The handpiece was disassembled and no defects or assembly issues were observed.A damaged plunger rod tip was observed which implies excessive force was used during deployment.The haptic detached issue was confirmed, however this can be attributed to using an inadequate amount of ophthalmic viscoelastic device (ovd) during loading and insertion (implied by very trace amount of viscoelastic residue in the cartridge) which can contribute to deployment issues and therefore cannot be confirmed to be related to manufacturing and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key12913638
Report Number3012236936-2021-00171
Device Sequence Number4820543
Product Code HQL
UDI-Device Identifier05050474731905
UDI-Public(01)05050474731905(17)240817
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight66 KG
Patient EthnicityHispanic